News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Diagnostics

Question: statins and liver inflammation - now what?


 mom656 - Sat Dec 29, 2007 11:23 am

am a 51 yr old female. Even with a healthy diet and good weight, I have high cholesterol - but also high hdl. There is a family history of this. I was on lipitor for years but it caused liver inflammation so was taken off it, liver improved and was put on Crestor. 6 week later liver is inflamed again. Off cholesterol drugs now and will have another blood test in 2 weeks. Doctor said that I will not be able to go back on cholesterol lowering meds.

Because of a fainting/dizziness problem, i recently had a slew of heart tests and after fainting during a tilt test, the cardiologist said that my heart is fine, its a sodium problem and I have greatly increased my salt intake.

With hdl 78, triglycerides 86, ldl 169, total 260.... and no statin drugs, will I be at a higher risk of heart disease? Any suggestions to try to lower it before my next blood test in 2 weeks.
 Theresa Jones, RN - Sun Jan 06, 2008 2:41 pm

User avatar Hi mom656,
High cholesterol levels have been shown to be a significant factor in heart disease. Have you inquired regarding the use of Niacin or Slo Niacin which also contains aspirin to reduce symptoms of flushing as seen in the use of plain Niacin? Niacin aside from helping to maintain healthy skin and nervous system has also been shown in studies to have cholesterol lowering properties. Since you have had significant side effects of the cholesterol lowering medications this woould certainly be worth inquiring about. Best wishes.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here